Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 15, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 10, 2016, 3:40 PM EDT. It took effect at Apr 10, 2016, 8:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2016, 3:40 PM EDT (19:40 UTC)
- In effect from
- Apr 10, 2016, 8:00 PM EDT
- Expired
- Apr 11, 2016, 9:47 AM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
196 WHUS71 KCLE 101940 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 340 PM EDT SUN APR 10 2016 LEZ147>149-110345- /O.NEW.KCLE.SC.Y.0015.160411T0000Z-160411T1400Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 340 PM EDT SUN APR 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT MONDAY. * WINDS AND WAVES...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ GARNET
4 follow-up statements
966 WHUS71 KCLE 110008 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 808 PM EDT SUN APR 10 2016 LEZ147>149-110815- /O.CON.KCLE.SC.Y.0015.000000T0000Z-160411T1400Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 808 PM EDT SUN APR 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * WINDS AND WAVES...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KNOTS. WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
495 WHUS71 KCLE 110158 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 958 PM EDT SUN APR 10 2016 LEZ147>149-111000- /O.CON.KCLE.SC.Y.0015.000000T0000Z-160411T1400Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 958 PM EDT SUN APR 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * WINDS AND WAVES...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KNOTS. WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
012 WHUS71 KCLE 110806 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 406 AM EDT MON APR 11 2016 LEZ149-111600- /O.EXT.KCLE.SC.Y.0015.000000T0000Z-160411T1600Z/ CONNEAUT OH TO RIPLEY NY- 406 AM EDT MON APR 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS AND WAVES...SOUTH WINDS 15 TO 25 KNOTS THIS MORNING. NEARSHORE WAVES 2 TO 4 FEET. WINDS AND WAVES SUBSIDING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$ LEZ147-148-111400- /O.CON.KCLE.SC.Y.0015.000000T0000Z-160411T1400Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH- 406 AM EDT MON APR 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS AND WAVES...SOUTH WINDS 15 TO 25 KNOTS EARLY. NEARSHORE WAVES 2 TO 4 FEET. WINDS AND WAVES SUBSIDING LATE THIS MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
707 WHUS71 KCLE 111347 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 947 AM EDT MON APR 11 2016 LEZ147-148-111500- /O.CAN.KCLE.SC.Y.0015.000000T0000Z-160411T1400Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH- 947 AM EDT MON APR 11 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND AND WAVES ARE NOT EXPECTED TO REACH SMALL CRAFT ADVISORY CRITERIA. $$ LEZ149-111500- /O.CAN.KCLE.SC.Y.0015.000000T0000Z-160411T1600Z/ CONNEAUT OH TO RIPLEY NY- 947 AM EDT MON APR 11 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND AND WAVES ARE NOT EXPECTED TO REACH SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 1:31 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 10, 1:31 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 131 PM EDT SUN APR 10 2016 .SYNOPSIS... HIGH PRESSURE OVER THE OHIO VALLEY THIS MORNING WILL MOVE QUICKLY EAST AS LOW PRESSURE MOVES INTO THE WESTERN GREAT LAKES. A WARM FRONT SOUTHEAST FROM THE LOW WILL LIFT ACROSS THE REGION THIS AFTERNOON AND EVENING. A COLD FRONT TRAILING THE LOW WILL MOVE THROUGH ON MONDAY AS THE LOW REACHES QUEBEC. HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE NORTH DURING THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... BAND OF SCATTERED SNOW SHOWERS NOW EXTENDS FROM DETROIT TO CLEVELAND TO CANTON. TOLEDO BRIEFLY REPORTED A MIX BEFORE THE PRECIPITATION EXITED TO THE NORTH. THE BRIGHT BANDING HAS BEEN DISAPPEARING FROM THE RADAR AND SUSPECT AT THIS POINT THAT MOST PLACES WILL JUST SEE A TRANSITION FROM SNOW TO DRY CONDITIONS UNTIL RAIN ARRIVES LATER. TEMPERATURES HAVE BEEN SLOW TO WARM TODAY BUT SHOULD SURPASS THE FREEZING MARK ACROSS MOST OF NORTHERN OHIO IN THE NEXT COUPLE HOURS. ORIGINAL...HIGH PRESSURE WILL QUICKLY MOVE EAST TODAY ALLOWING OVERRUNNING MOISTURE TO INCREASE ACROSS THE AREA AHEAD OF AN APPROACHING WARM FRONT. NOT A LOT OF DYNAMICS ACROSS THE AREA TODAY HOWEVER WARM ADVECTION/ISENTROPIC LIFT IS FAIRLY STRONG. AT THIS TIME RADAR SHOWS SHOWERS ACROSS NRN INDIANA MOVING EAST HOWEVER BELIEVE LITTLE IS MAKING IT TO THE GROUND WITH CIGS 080-10KFT IN THE AREA. HAVE FOLLOWED HRRR POP TRENDS BUT HAVE INITIALLY LOWERED POPS FROM GUIDANCE. HAVE CHANCE POPS CENTRAL AND WEST COUNTIES THROUGH THE MORNING. POPS WILL INCREASE TO CATEGORICAL FOR THE LATE AFTERNOON NORTHWEST WITH CHANCE TO LIKELY ELSEWHERE AS MOISTURE CONTINUES TO INCREASE. PTYPE COULD BE A BIT TRICKY DEPENDING ON HOW EARLY IS OCCURS WEST AS TEMPS ARE IN THE 20S AND WARM AIR ALOFT WILL BE MOVING IN. INITIALLY BROUGHT IN SNOW THEN ALLOWED FOR A BRIEF PERIOD OF ZR BEFORE TURNING TO ALL RAIN. LOW CONFIDENCE AND NO HEADLINES AT THIS POINT. LOWERED FCST TEMPS FROM GUIDANCE GIVEN RECENT SNOW REMAINING ON THE GROUND IN PLACES. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... FOR TONIGHT THE WARM FRONT LIFTS NORTH OF THE AREA THROUGH THE EVENING. THE COLD FRONT APPROACHES NORTHWEST OHIO BY DAWN MONDAY. WILL CONTINUE WITH CATEGORICAL POPS. FEEL THE BEST CHANCE WILL BE THE FIRST HALF OF THE NIGHT AS A SHORT WAVE MOVES THROUGH IN ADDITION TO THE ISENTROPIC LIFT ACROSS THE WARM FRONT. 925MB FLOW REACHES 45 TO 50KTS ACROSS THE AREA WITH ORIGIN OUT OF THE GLFMX SO ANTICIPATE THERE WILL BE ENOUGH MOISTURE. CURIOUS IF THERE WONT BE A LITTLE THUNDER AS NAM SHOWS A FINGER OF CAPE UP TO A COUPLE HUNDRED J/KG THAT MOVES THROUGH BUT FOR NOW WILL LEAVE OUT. COLD FRONT WILL MOVE THROUGH ON MONDAY WITH SIGNIFICANT DRYING IN ITS WAKE. THE NAM SHOWS A WAVE DEVELOPING/MOVING THROUGH THE LOWER OHIO VALLEY WHICH SLOWS THE SOUTHEAST PROGRESSION OF THE FRONT SO WILL WILL NEED TO HOLD ONTO CAT POPS ALL BUT NORTHWEST FOR THE DAY AND LIKELY SOUTH AND EAST INTO THE EVENING. EXPECT DRYING FROM THE NORTHWEST OVERNIGHT AS HIGH PRESSURE BUILDS. TUESDAY AND WEDNESDAY EXPECT DRY CONDITIONS WITH BUILDING HIGH PRESSURE. && .LONG TERM /THURSDAY THROUGH SATURDAY/... THE LOCAL AREA WILL BE IN THE SWEET SPOT SITTING UNDER THE RIDGE IN A BLOCK WITH CLOSED LOWS ACROSS THE ROCKIES AND EAST COAST. THIS WILL PROVIDE US AN EXTENDED STRETCH OF DRY WEATHER AND LOTS OF SUN. WE MAY GET SOME CLOUDS FROM THE OUTER REACHES OF THE EAST COAST LOW. TEMPERATURES WILL BE REAL CLOSE TO NORMAL FOR THURSDAY AND WILL CONTINUE TO INCH UPWARD AS THE AIR MASS MODIFIES. WILL REACH INTO THE 60S FOR FRIDAY AND SATURDAY. BUT WITH THE SURFACE HIGH STAYING NORTH OF THE AREA THROUGH THE END OF THE WEEK...A COOLER NORTHEAST BREEZE WILL KEEP THE IMMEDIATE LAKESHORE A TOUCH COOLER. LOWS ABOVE FREEZING EXPECT A FEW SELECT LOCATIONS THURSDAY NIGHT. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AN ELEVATED WARM FRONT IS MOVING THROUGH THE FORECAST AREA THIS AFTERNOON. A FEW PATCHES OF LIGHT SNOW WITH THIS FRONTAL PASSAGE SHOULD MOVE EAST OF THE AREA AFT 20Z. WARM SECTOR SHOULD CREATE VFR CONDITIONS LATE THIS AFTERNOON FOR MOST LOCATIONS WITH BASES 5-6KFT. PRECIPITATION SHIELD IN ADVANCE OF THE NEXT SYSTEM IS ALREADY FORMING TO THE WEST. THE RAIN SHOULD MOVE INTO THE WESTERN AREAS AROUND 00Z AND SPREAD OVER ALL TAF LOCATIONS BY 04Z. MVFR CONDITIONS ARE EXPECTED OVERNIGHT WITH CLOUDS AND RAIN. CONDITIONS WILL SLOWLY IMPROVE AFT 12Z IN THE WEST AND AFTER 18Z IN THE EAST. SOUTHEAST WINDS WILL BECOME SOUTH AND STEADILY INCREASE OVERNIGHT WITH GUSTS AS HIGH AS 30 KNOTS IN MANY LOCATIONS. OUTLOOK...NON VFR MONDAY IN RAIN. NON VFR CEILINGS WILL LINGER INTO TUESDAY MORNING ACROSS NE OHIO AND NW PA. && .MARINE... THE HIGH SHIFTS EAST TODAY AND SOUTHEASTERLY FLOW WILL BEGIN TO PICK UP ON THE LAKE. ANY SMALL CRAFT ADVISORY WILL LIKELY NOT BE NEEDED UNTIL THIS EVENING WHEN SOUTH-SOUTHWEST WINDS INCREASE RIGHT AHEAD OF THE COLD FRONT. WINDS DIMINISH BEHIND THE FRONT AND DO NOT SHIFT TO THE NORTH UNTIL THE HIGH BEGINS TO TAKE OVER ON TUESDAY. THE HIGH REMAINS NORTH OF THE LAKE WHICH WILL MAINTAIN A NORTH TO NORTHEAST FLOW THROUGH THURSDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...KEC/TK SHORT TERM...TK LONG TERM...OUDEMAN AVIATION...GARNET MARINE...OUDEMAN
Hazardous weather outlook, Apr 10, 5:45 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 545 AM EDT SUN APR 10 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-110945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 545 AM EDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.